Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

June 24, 2011Carbon County, Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 24, 2011, 1:41 PM EDT for Carbon County, Monroe County, Pennsylvania. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2011, 1:41 PM EDT (17:41 UTC)
Expired
Jun 24, 2011, 2:45 PM EDT
In force
64 min
Issued by
NWS Philadelphia/Mount Holly

Counties Carbon County, PA, Monroe County, PA

The radar

The Binghamton radar (KBGM), 140 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 822 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
822 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WWUS81 KPHI 241741
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
141 PM EDT FRI JUN 24 2011

PAZ054-055-241845-
CARBON PA-MONROE PA-
141 PM EDT FRI JUN 24 2011

...A STRONG THUNDERSTORM WILL AFFECT CARBON AND MONROE COUNTIES...

AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF LEHIGHTON...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR BOWMANSTOWN AROUND 150 PM...
CHRISTMANS...BELTZVILLE STATE PARK...PALMERTON AROUND 155 PM...PENN
FOREST RESERVOIR...LAKE HARMONY...BLAKESLEE AROUND 205 PM...
MECKESVILLE AROUND 210 PM...JONAS AROUND 215 PM AND POCONO RACEWAY
AROUND 220 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4123 7519 4097 7514 4093 7525 4087 7530
      4075 7580 4081 7590 4088 7598 4090 7598
      4093 7596 4098 7584 4101 7575 4105 7578
      4106 7578

$$

SZATKOWSKI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 24, 1:37 PM EDT, 4 minutes earlier.

Area forecast discussion, Jun 24, 1:37 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
137 PM EDT FRI JUN 24 2011

.SYNOPSIS...
A NEARLY STATIONARY BOUNDARY DRAPED ACROSS THE AREA IS EXPECTED TO
LIFT NORTHWARD THIS AFTERNOON AS A WARM FRONT WHILE A COLD FRONT IS
EXPECTED TO CROSS THE AREA THIS EVENING, THEN STALL TO OUR SOUTH
OVER THE WEEKEND. HIGH PRESSURE IS EXPECTED FOR LATE IN THE
WEEKEND INTO EARLY NEXT WEEK. THE AFOREMENTIONED COLD FRONT IS
FORECAST TO LIFT BACK NORTH AS A WARM FRONT LATE MONDAY INTO EARLY
TUESDAY, FOLLOWED BY A COLD FRONT TUESDAY NIGHT INTO WEDNESDAY
MORNING. HIGH PRESSURE MAY RETURN TO THE AREA FOR THE LATTER
PORTION OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE...BUMPED UP AFTERNOON HIGHS A COUPLE DEGREES ACROSS
DELMARVA. ALSO ADJUSTED CLOUD COVER ACROSS THE NORTHERN AND
WESTERN ZONES WITH MORE OF IT THE NEXT FEW HOURS. POPS WERE
ADJUSTED IN AN UPWARD FASHION AS WELL ACROSS OUR PA ZONES SOUTH OF
THE POCONOS.

EARLIER...THE NEARLY STATIONARY BOUNDARY HAS VERY SLOWLY SAGGED
SOUTHWARD ACROSS MUCH OF THE AREA, NEAR THE PHILADELPHIA AREA AND
INTO SOUTHERN NEW JERSEY. WE ARE EXPECTING THE FRONT TO BEGIN
LIFTING BACK NORTHWARD THIS MORNING AS A WARM FRONT, BUT IT MAY
TAKE A WHILE. THE QUESTION IS HOW FAR THE FRONT MOVES NORTHWARD
THROUGH THE DAY BEFORE THE COLD FRONT MOVES IN. WE MORE OR LESS
HAVE A SPLIT IN THE MODELS ON HOW FAR THE FRONT MOVES. MODELS LIKE
THE GFS, ECMWF, AND CANADIAN LIFT THE FRONT ALL THE WAY THROUGH
OUR AREA, WHILE THE NAM AND HIGHER RESOLUTION MODELS LIKE THE HRRR
DO NOT HAVE THE WARM FRONT CLEARING THE ENTIRE AREA BEFORE THE
COLD FRONT MOVES IN. ACTUALLY THEY SEEM TO HAVE A TRIPLE POINT
DEVELOPING RIGHT OVER OUR CWA. LOOKING AT EVERYTHING, IT SEEMS
THAT THE FRONT SHOULD PROGRESS THROUGH MOST OF THE AREA, AND MORE
THAN LIKELY GET CAUGHT UP ACROSS THE NORTHERN TIER OF OUR CWA.
THIS COULD HAVE AN EFFECT ON THUNDERSTORM ACTIVITY ACROSS THE
NORTHERN PORTION OF THE AREA. RIGHT NOW IT LOOKS LIKE AT LEAST THE
SOUTHERN HALF WILL EVENTUALLY ENTER INTO THE WARM SECTOR. WE WILL
LIKELY HAVE SOME CLOUD COVER TO START THE DAY, BUT WE SHOULD HAVE
A FAIR AMOUNT OF INSTABILITY ACROSS AREAS THAT DO BREAK OUT INTO
SUNSHINE AND ARE LOCATED IN THE WARM SECTOR, SO WE HAVE A FAIR
AMOUNT OF INSTABILITY. EVEN THOUGH CAPE VALUES ARE MODEST,
GENERALLY AROUND 1500 J/KG, THEY LOOK TO BE LONG AND SKINNY. 0-6
KM BULK SHEAR VALUES ARE NOT OUT OF THIS WORLD, BUT THEY ARE
AROUND 30-40 KNOTS. TAKING THIS INTO ACCOUNT, HAIL DOES NOT LOOK
LIKE A SIGNIFICANT THREAT, ALTHOUGH THERE COULD BE SOME; THE MAIN
THREAT WOULD BE MOSTLY STRONG GUSTY WINDS. WE WILL HAVE TO WATCH
FOR ANY ROTATING STORMS AS THEY APPROACH THE WARM FRONT LATER THIS
AFTERNOON. THE SPC DOES HAVE OUR AREA OUTLINED IN A SLIGHT RISK
FOR SEVERE WEATHER; AGAIN, PRIMARY THREAT BEING WINDS. WITH PW
VALUES BEING AROUND 1.5 INCHES, HEAVY RAIN IS AGAIN A POSSIBILITY
ACROSS THE AREA. WE HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR
OUR NORTHERN AREAS WHERE THEY HAVE SEEN OVER 2 INCHES IN MANY
PLACES OVER THE LAST DAYS OR SO. THOSE AREAS HAVE SOME VERY
SATURATED GROUNDS, SO IT WILL NOT TAKE MUCH TO CAUSE SOME FLASH
FLOODING.

GENERALLY FOR POPS, WE HAVE LIKELY ACROSS THE NORTHERN TIER, AND
CHANCE FOR THE REST OF THE AREA. FOR TEMPERATURES, WE TOOK A BLEND
OF THE MAV/MET MOS, BUT STAYED CLOSER TO THE WARMER MAV.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
THE COLD FRONT IS EXPECTED TO MAKE ITS WAY THROUGH THE AREA LATER
THIS EVENING. BEFORE DOING SO, WE ARE EXPECTING AN AREA OF SHOWERS
AND THUNDERSTORMS TO BE MOVING ALONG AND AHEAD OF THE BOUNDARY. A
LOT OF TIMES DURING THE SUMMER MONTHS, YOU EXPECT ACTIVITY TO
DIMINISH AFTER SUNSET, BUT WE WILL LIKELY HANG ON TO SOME CONVECTION
UNTIL THE FRONTAL BOUNDARY PASSES THROUGH. THE FRONT IS EXPECTED
TO BE THROUGH THE ENTIRE AREA BY AROUND MIDNIGHT OR SHORTLY AFTER,
THEREFORE PRECIPITATION SHOULD BE DIMINISHING THEREAFTER AS WELL.

SATURDAY IS EXPECTED TO START OFF MOSTLY DRY. HOWEVER, WE COULD
ONCE AGAIN SEE SOME SHOWER/THUNDERSTORM ACTIVITY DURING THE
AFTERNOON. THE MID/UPPER LOW SWINGING ACROSS THE NORTHERN TIER OF
THE COUNTRY WILL THROW ANOTHER SHORTWAVE THROUGH THE NORTHEAST
LATE IN THE DAY. WHILE THE STRONGEST PIECE OF ENERGY IS EXPECTED
TO PASS NORTH OF OUR AREA, WITH PW VALUES AROUND OR JUST OVER AN
INCH, WE MAY BE CLOSE ENOUGH TO THE SHORTWAVE TO HELP SPARK OFF
SOME SHOWERS AND THUNDERSTORMS. SATURDAY IS ONE OF THOSE INSTANCES
WHEN YOU WOULD EXPECT THE CHANCE OF PRECIPITATION TO DIMINISH ONCE
THE SUN BEGINS TO SET, SO WE DO NOT HAVE ANY PRECIPITATION CHANCE
AFTER 00Z.

BY SUNDAY, THE MID/UPPER TROUGH LIFTS OUT OF THE REGION AND A NEARLY
ZONAL FLOW ALOFT AND HIGH PRESSURE AT THE SURFACE BRIEFLY SETS UP
ACROSS THE AREA. THIS SHOULD BRING US DRY WEATHER AND NEAR NORMAL
CONDITIONS. GENERALLY FOR TEMPERATURES FOR THE SHORT TERM, WE TOOK A
BLEND OF THE MAV/MET MOS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE OVERALL SYNOPTIC PATTERN LOOKS TO FEATURE SOME TROUGHING IN
THE NORTHEAST THAT AMPLIFIES SOME WITH TIME. A RIDGE THEN IS
MAINTAINED ACROSS THE SOUTHERN STATES WITH A POTENTIAL SIGNIFICANT
TROUGH ENTERING THE PACIFIC NORTHWEST LATER IN THE PERIOD. THE
AMPLIFICATION OUT WEST WILL HAVE IMPLICATIONS DOWNSTREAM. HPC
FAVORED A NEARLY EVEN BLEND OF THE GFS/ECMWF/UKMET SUNDAY NIGHT
THROUGH TUESDAY TO REFLECT THE BEST CONSENSUS WITH FEATURES
CROSSING THE NORTHERN HALF OF THE U.S. THIS ALSO HELPS TO ARRIVE
AT A COMPROMISE SOLUTION FOR THE AMPLIFYING WEST COAST TROUGH WITH
TIME. FOR WEDNESDAY AND THURSDAY, A COMPROMISE OF THE GFS AND ECMWF
WAS USED TO HELP RESOLVE SOME DETAIL ISSUES. THIS PATTERN LOOKS TO
YET AGAIN SET UP A FRONTAL BOUNDARY TO OUR SOUTHWEST WHICH
GRADUALLY LIFTS NORTHWARD AS A WARM FRONT. ANY FEATURES EMBEDDED
WITHIN THE WESTERLY FLOW ALOFT COULD HELP SPARK SOME CONVECTION.
THIS ALSO LOOKS TO BE A RATHER WARM AND HUMID PATTERN WITH PERHAPS
SOME BRIEF RELIEF AT THE START AND END OF THIS TIME FRAME.

BASED ON THE ABOVE, A WEAK AREA OF HIGH PRESSURE BUILDS ACROSS THE
AREA SUNDAY NIGHT INTO MONDAY BEFORE SLIDING ACROSS NEW ENGLAND. A
FRONTAL BOUNDARY TO OUR SOUTHWEST LOOKS TO TURN INTO A WARM FRONT AS
WAA STRENGTHENS AS A RESULT OF A SURFACE LOW ORGANIZING ACROSS THE
CENTRAL PLAINS. AS AN UPPER-LEVEL TROUGH CRUISES ACROSS THE NORTHERN
TIER OF STATES TUESDAY, AN ASSOCIATED COLD FRONT ALSO SHIFTS
EASTWARD. THIS WILL DRIVE THE WARM FRONT NORTHWARD ACROSS OUR AREA
TUESDAY. A COLD FRONT /PERHAPS WEAKENING SOME/ SLIDES THROUGH LATE
TUESDAY AND WEDNESDAY WITH A LITTLE HINT AT SOME WEAK SURFACE LOW
TRACKING ALONG IT. THIS BOUNDARY ALSO LOOKS TO STALL TO OUR SOUTH AS
IT RUNS INTO PERSISTENT RIDGING ACROSS THE SOUTHERN STATES. WE WILL
CONTINUE WITH SOME SLIGHT CHC TO LOW CHC POPS THROUGH A GOOD PART OF
THE PERIOD BASED ON THE INCOMING WARM FRONT AND THEN THE COLD FRONT.
THE CONVECTIVE CHCS MAY BE MORE TIED TO DAYTIME HEATING, UNLESS WE
GET SOME SORT OF CONVECTIVE COMPLEXES DEVELOPING TO OUR WEST. AS OF
NOW, THE MCS THREAT LOOKS LOW AS THE RIDGING IS NOT FORECAST TO BE
ALL THAT AMPLIFIED AHEAD OF THE NORTHERN TIER UPPER-LEVEL TROUGH
/UNTIL THE END OF THE PERIOD WHEN A SURFACE HIGH SLIDES INTO OUR
AREA/. WE WENT DRY ATTM FOR THURSDAY BASED ON THE SURFACE HIGH
BUILDING DOWN AND THE SURFACE FRONT FORECAST TO BE POSITIONED FAR
ENOUGH TO OUR SOUTH. AS FOR TEMPERATURES, WE DID NOT STRAY TO FAR
FROM HPC GUIDANCE.

&&

.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE 18Z TAF PACKAGE SHOULD BE VIEWED AS LOWER CONFIDENCE THAN
AVERAGE BECAUSE OF THE CONVECTION AND STUBBORN FRONTAL BOUNDARY
OVER NEW JERSEY AND NORTHEAST PENNSYLVANIA.

THE FRONT HAS BEEN VERY SLOW TO MOVE NORTHEAST, IN FACT MOVED
SOUTHWEST TOWARD KPHL YESTERDAY. THERE IS A GENERAL SOUTHWEST FLOW
ALOFT ALBEIT NOT A VERY STRONG ONE, THAT SHOULD PUSH THE EDGE OF
THE LOWER CONDITIONS TOWARD NYC. THE LOWEST CONFIDENCE ABOUT THE
EDGE OF THE MVFR CIGS AND VSBYS IS FOR KTTN AND KABE.

AS PER THUNDERSTORMS, WE CARRIED A TEMPO GROUP FOR THE FIRST FEW
HOURS FROM THE KPHL TERMINALS NWWD AS THEY ARE DEVELOPING IN THE
UNSTABLE PRECOLD FRONTAL ENVIRONMENT. WE NUDGED IT LATER IN THE
AFTERNOON TOWARD THE EVENING FOR KMIV AND KACY. NOT CONFIDENT
ENOUGH TO INCLUDE TSRA AT THIS TIME.

THE GREATEST INSTABILITY ALOFT OCCURS DURING THE AFTERNOON, SO WE
DID NOT CONTINUE THE MENTION OF TSRAS INTO THE EVENING AS
CONFIDENCE IS TOO LOW. FOR THE OVERNIGHT PERIOD WE WILL CONTINUE
TO ACCESS BASED ON HOW MUCH PCPN FALLS AND HOW NORTHEAST THE OLD
FRONTAL BOUNDARY MOVES. SOME MVFR AND POSSIBLY IFR CIGS MIGHT
DEVELOP AGAIN, ESPECIALLY TOWARD NYC. FOR NOW WE JUST FORECAST
MVFR CONDITIONS DUE TO PCPN INDUCED FOG.

A DRIER AIR MASS WILL BE IN PLACE BY SATURDAY MORNING AND WE
EXPECT VFR CONDITIONS TO DEVELOP DURING THE MORNING AND LIKELY
PERSIST THROUGH THE DAY. THERE WILL BE AN UPPER AIR DISTURBANCE
PASSING NORTH OF PA AND NJ DURING THE DAY SATURDAY AND MOST LIKELY
ANY PCPN ASSOCIATED WITH IT SHOULD REMAIN NORTH OF OUR TERMINALS.

OUTLOOK...
VFR CONDITIONS ARE EXPECTED TO PREVAIL INTO MONDAY. FROM LATE
MONDAY AFTERNOON INTO TUESDAY, A WARM FRONT SHOULD MOVE THROUGH
THE TERMINAL AREA. THEN A COLD FRONT IS EXPECTED TO MOVE THROUGH
ON WEDNESDAY. BOTH BOUNDARIES MIGHT PRODUCE MVFR TO LOCALLY IFR
CONDITIONS FROM EITHER PRECIPITATION AND OR LOW CLOUDS.

&&

.MARINE...
THE WAVERING SURFACE BOUNDARY DROPPED BACK THROUGH MOST OF THE OCEAN
WATERS OVERNIGHT AND IS NOW LIFTING NORTH. NORTH OF THE
FRONT...EAST TO NORTHEAST WINDS GENERALLY REMAIN BELOW 10 KNOTS.
SOUTH OF THE FRONT...SOUTHWEST WINDS CONTINUE BETWEEN 10 AND 15
KNOTS. SEAS ACROSS SOUTHERN WATERS HAVE NOT REALLY RESPONDED TO
SOUTHERLY FETCH OVER THE PAST TWO DAYS.

AS HAS BEEN THE CASE THE PAST COUPLE OF DAYS...THE KEY TO THE WIND
FORECAST WILL BE THE POSITION OF THE SURFACE FRONT. THE GENERAL MODEL
CONSENSUS IS TO KEEP THE FRONT ACROSS THE NORTHERN OCEAN WATERS FOR
MOST OF THE DAY. THE BEST GRADIENT NORTH OF THE WATERS WILL BE THIS
MORNING...AND WINDS SHOULD REMAIN BELOW 15 KNOTS FOR MUCH OF THE DAY.

SOUTH OF THIS...THE GRADIENT TIGHTENS AS A COLD FRONT OVER THE OHIO
VALLEY APPROACHES. HOWEVER...IT NO LONGER APPEARS AS THOUGH THE
GRADIENT WILL SUPPORT SMALL CRAFT WINDS LATE THIS AFTERNOON AND THIS
EVENING. WINDS COULD GET CLOSE ON THE DELAWARE BAY FOR A TIME...BUT
NOT ENOUGH FOR FREQUENT GUSTS TO 25 KNOTS. WITH THIS IN MIND...THERE
WILL BE NO SMALL CRAFT ADVISORY WITH THIS PACKAGE.

THE FRONT SLIPS OFFSHORE THIS EVENING. THE MODEL GRADIENT AND MODEL
SOUNDINGS SUGGEST THAT WINDS REMAIN BELOW 20 KNOTS IN THE INITIAL
SHOT OF COLD AIR ADVECTION. A SECOND SHOT COMES THROUGH SATURDAY
AFTERNOON AND EVENING...AS AN UPPER LEVEL DISTURBANCE PASSES NORTH
OF THE WATERS. A SECOND SURFACE COLD FRONT WILL ACCOMPANY THE MID
LEVEL FEATURE. HOWEVER...GUSTS SHOULD REMAIN BELOW 25 KNOTS AS 925
MB WIND TOP OUT BETWEEN 20 AND 25 KNOTS.

AS THE SURFACE HIGH FROM THE GREAT LAKES BUILDS EAST...THE BEST
GRADIENT SUNDAY OCCURS IN THE MORNING. WINDS SHOULD BACK INT HE
AFTERNOON AND EVENING AHEAD OF A WEAK SURFACE TROUGH...AND THE
WEAKNESS COULD ALLOW SEA BREEZE CIRCULATIONS TO FORM.

WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT LIMITS SUNDAY NIGHT
AND MONDAY AS THE HIGH BUILDS TO THE NEW JERSEY COAST. WINDS AND
SEAS WILL START TO INCREASE AS A WARM FRONT APPROACHES FROM THE MID
ATLANTIC. THE GRADIENT COULD TIGHTEN ENOUGH FOR SMALL CRAFT WINDS
TUESDAY...BUT CONFIDENCE IN THIS NOW IS LOW.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH IS IN EFFECT FOR CARBON, MONROE, LEHIGH, AND
NORTHAMPTON COUNTIES IN PENNSYLVANIA AS WELL AS SUSSEX, WARREN,
HUNTERDON, AND MORRIS COUNTIES IN NEW JERSEY. THESE AREAS HAVE
SEEN TWO TO AS MUCH AS FOUR INCHES OF RAIN OVER THE LAST DAY OR
SO, THESE AREAS ARE QUITE SATURATED. WITH THE POSSIBILITY OF HEAVY
RAIN AGAIN TODAY, FLASH FLOODING COULD BE POSSIBLE.

IN ADDITION, A COUPLE OF RIVERS IN NORTHERN NEW JERSEY CONTINUE TO
RUN ABOVE FLOOD STAGE...THE RAMAPO AND PEQUANNOACK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR PAZ054-055-
     061-062.
NJ...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR NJZ001-007-
     008.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...KRUZDLO/ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...GORSE
AVIATION...GIGI
MARINE...GIGI/HAYES
HYDROLOGY...KRUZDLO/ROBERTSON
Hazardous weather outlook, Jun 24, 12:52 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1252 PM EDT FRI JUN 24 2011

NJZ001-007-008-PAZ054-055-061-062-251700-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-LEHIGH-NORTHAMPTON-
1252 PM EDT FRI JUN 24 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 544 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ009-010-012-013-015>023-027-
PAZ060-067>071-251700-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
1252 PM EDT FRI JUN 24 2011

...SEVERE THUNDERSTORM WATCH 544 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-251700-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
1252 PM EDT FRI JUN 24 2011

...SEVERE THUNDERSTORM WATCH 544 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-251700-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1252 PM EDT FRI JUN 24 2011

...SEVERE THUNDERSTORM WATCH 544 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 24, 7:52 AM EDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
752 AM EDT FRI JUN 24 2011

NJZ001-007>010-012>015-018>020-026-027-PAZ054-055-060>062-068-069-
071-241600-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
MONTGOMERY-BUCKS-PHILADELPHIA-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...
TRENTON...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
JACKSON...LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON...
NORRISTOWN...DOYLESTOWN...PHILADELPHIA
752 AM EDT FRI JUN 24 2011

...AREAS OF FOG PERSISTING THROUGH THIS MORNING...

LOOK FOR AREAS OF FOG TO CONTINUE THROUGH THE MORNING HOURS ACROSS
MUCH OF EASTERN PENNSYLVANIA AS WELL AS CENTRAL AND NORTHWEST NEW
JERSEY. THE FOG WILL BE DENSE IN SPOTS WITH VISIBILITIES DROPPING
BELOW ONE-HALF MILE AT TIMES.

IF YOU WILL BE TRAVELING THIS MORNING, BE ON THE ALERT AND PREPARED
FOR DECREASING VISIBILITIES. IF YOU ENCOUNTER FOG, INCREASE YOUR
BRAKING DISTANCE BY LEAVING EXTRA ROOM BETWEEN YOU AND THE VEHICLE
IN FRONT OF YOU.

KRUZDLO
Special weather statement, Jun 24, 11:42 AM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1142 AM EDT FRI JUN 24 2011

NJZ013-014-020-026-241715-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
1142 AM EDT FRI JUN 24 2011

...A PAIR OF STRONG THUNDERSTORMS WILL AFFECT MONMOUTH AND OCEAN
COUNTIES...

AT 1138 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF TOMS RIVER OR JUST TO THE
EAST OF SIX FLAGS...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM
WILL BE NEAR FREEWOOD ACRES...LAKEWOOD AROUND
NOON...FARMINGDALE...HOWELL AROUND 1215 PM...SHARK RIVER
HILLS...COLLINGWOOD PARK AROUND 1230 PM...INTERLAKEN...WANAMASSA
AROUND 1245 PM...LONG BRANCH AND RUMSON AROUND 100 PM.
A SECOND DEVELOPING THUNDERSTORM WAS NEAR CRESTWOOD VILLAGE IN OCEAN
COUNTY AND THIS WILL AFFECT PARTS OF NORTHEASTERN OCEAN COUNTY
BETWEEN NOW AND 1 PM.

VERY HEAVY RAIN WILL FALL FROM THE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH EACH STORM. PLEASE SEEK
SHELTER INDOORS AT THE FIRST SIGN OF THREATENING WEATHER.

LAT...LON 4027 7397 4014 7402 4005 7402 4003 7404
      3999 7404 3988 7437 4014 7450 4041 7397
      4039 7395

TFG
Special weather statement, Jun 24, 12:26 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1226 PM EDT FRI JUN 24 2011

PAZ060-061-241730-
BERKS PA-LEHIGH PA-
1226 PM EDT FRI JUN 24 2011

...A STRONG THUNDERSTORM WILL AFFECT BERKS AND LEHIGH COUNTIES...

AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF READING...MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR TEMPLE...LAURELDALE AROUND 1245 PM...
FLEETWOOD...LENHARTSVILLE AROUND 100 PM...LYONS AND TOPTON AROUND 115
PM.

HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXPECT WIND GUSTS TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD TO
GROUND LIGHTNING FROM THIS STORM.

LAT...LON 4069 7577 4038 7559 4027 7610 4036 7621
      4036 7623 4037 7624 4043 7627

KRUZDLO
Special weather statement, Jun 24, 1:17 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
117 PM EDT FRI JUN 24 2011

NJZ020-026-241815-
COASTAL OCEAN NJ-OCEAN NJ-
117 PM EDT FRI JUN 24 2011

...A STRONG THUNDERSTORM WILL AFFECT OCEAN COUNTY...

AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF TOMS RIVER...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR SURF CITY AROUND 125 PM...
WARETOWN...SURF CITY AROUND 130 PM...HARVEY CEDARS AROUND 135 PM AND
BARNEGAT LIGHT AROUND 140 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 3978 7408 3967 7413 3964 7435 3982 7439
      3987 7412 3986 7412 3976 7418 3972 7415
      3975 7412 3977 7415 3977 7412 3980 7413
      3982 7410 3987 7410 3988 7406

SZATKOWSKI
Special weather statement, Jun 24, 1:33 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
133 PM EDT FRI JUN 24 2011

NJZ007-009-PAZ061-062-069-241830-
BUCKS PA-HUNTERDON NJ-LEHIGH PA-NORTHAMPTON PA-WARREN NJ-
133 PM EDT FRI JUN 24 2011

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...HUNTERDON...LEHIGH...
NORTHAMPTON AND WARREN COUNTIES...

AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF ALLENTOWN...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR OLD ORCHARD...PALMER HEIGHTS
AROUND 140 PM...GLENDON...WEST EASTON...WILSON...TATAMY AROUND 145
PM...RIEGELSVILLE...EASTON...FORKS AND FERNDALE AROUND 150 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4082 7490 4047 7487 4044 7540 4070 7546

SZATKOWSKI
Special weather statement, Jun 24, 1:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
141 PM EDT FRI JUN 24 2011

PAZ054-055-241845-
CARBON PA-MONROE PA-
141 PM EDT FRI JUN 24 2011

...A STRONG THUNDERSTORM WILL AFFECT CARBON AND MONROE COUNTIES...

AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF LEHIGHTON...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR BOWMANSTOWN AROUND 150 PM...
CHRISTMANS...BELTZVILLE STATE PARK...PALMERTON AROUND 155 PM...PENN
FOREST RESERVOIR...LAKE HARMONY...BLAKESLEE AROUND 205 PM...
MECKESVILLE AROUND 210 PM...JONAS AROUND 215 PM AND POCONO RACEWAY
AROUND 220 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4123 7519 4097 7514 4093 7525 4087 7530
      4075 7580 4081 7590 4088 7598 4090 7598
      4093 7596 4098 7584 4101 7575 4105 7578
      4106 7578

SZATKOWSKI

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 11:28 PM EDTSpecial Weather StatementPHIWarren62 min
Jun 24, 12:08 AM EDTAreal Flood AdvisoryPHIWarren112 min
Jun 24, 12:24 AM EDTSpecial Weather StatementPHIHunterdon, Morris, Warren66 min
Jun 24, 12:45 AM EDTAreal Flood AdvisoryPHIMorris, Sussex, Warren2 hr
Jun 24, 1:22 AM EDTSpecial Weather StatementPHIHunterdon, Morris, Somerset53 min
Jun 24, 1:36 AM EDTRiver Flood WarningPHIMorris, Passaic11 hr
Jun 24, 3:41 AM EDTFlash Flood WatchPHIHunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more16 hr
Jun 24, 5:48 AM EDTAreal Flood WarningPHIMorris10 hr
Jun 24, 11:42 AM EDTSpecial Weather StatementPHIMonmouth93 min
Jun 24, 12:09 PM EDTSpecial Marine WarningPHI86 min
Jun 24, 12:34 PM EDTSevere Thunderstorm WarningPHIMonmouth, Ocean26 min
Jun 24, 1:17 PM EDTSpecial Weather StatementPHIOcean58 min
Jun 24, 1:32 PM EDTSpecial Marine WarningPHI88 min
Jun 24, 1:33 PM EDTSpecial Weather StatementPHIHunterdon57 min
Jun 24, 2:01 PM EDTAreal Flood AdvisoryPHIOcean119 min
Jun 24, 2:01 PM EDTSevere Thunderstorm WarningPHIOcean43 min
Jun 24, 3:00 PM EDTSpecial Weather StatementPHIHunterdon, Somerset60 min
Jun 24, 3:03 PM EDTSpecial Weather StatementPHIOcean57 min
Jun 24, 3:57 PM EDTAreal Flood AdvisoryPHIOcean2 hr
Jun 24, 4:20 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Middlesex, Somerset55 min
Jun 24, 4:54 PM EDTAreal Flood AdvisoryPHIMercer, Middlesex, Somerset2 hr
Jun 24, 5:03 PM EDTSevere Thunderstorm WarningPHIMercer, Middlesex, Monmouth, Ocean, Somerset72 min
Jun 24, 5:33 PM EDTSpecial Marine WarningPHI117 min
Jun 24, 6:27 PM EDTSpecial Weather StatementPHIHunterdon63 min
Jun 24, 7:13 PM EDTSpecial Weather StatementPHIWarren62 min
Jun 24, 7:16 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean38 min
Jun 23, 9:59 PM EDTSpecial Weather StatementPHIBerks61 min
Jun 23, 10:41 PM EDTSpecial Weather StatementPHILehigh64 min
Jun 23, 10:47 PM EDTSpecial Weather StatementPHICarbon58 min
Jun 23, 10:56 PM EDTSpecial Weather StatementPHILebanon64 min
Jun 23, 10:58 PM EDTSpecial Weather StatementPHIBerks62 min
Jun 23, 11:19 PM EDTAreal Flood AdvisoryPHILehigh, Northampton116 min
Jun 23, 11:30 PM EDTSpecial Weather StatementPHIMonroe60 min
Jun 23, 11:37 PM EDTSpecial Weather StatementPHIBerks, Lehigh53 min
Jun 23, 11:46 PM EDTSpecial Weather StatementPHIBerks59 min
Jun 24, 12:26 PM EDTSpecial Weather StatementPHIBerks64 min
Jun 24, 2:32 PM EDTSevere Thunderstorm WarningPHIMonroe43 min
Jun 24, 3:54 PM EDTSpecial Weather StatementPHIMonroe66 min
Jun 24, 3:35 PM EDTSpecial Weather StatementPHISussex55 min

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.